Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 40, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 9, 2015, 5:57 PM EDT for Dearborn County, Franklin County, Ohio County, Indiana; Butler County, Hamilton County, Ohio; Boone County, Campbell County, Kenton County, Kentucky. It was in force for 33 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 5:57 PM EDT (21:57 UTC)
- Expired
- Apr 9, 2015, 6:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dearborn County, IN, Franklin County, IN, Ohio County, IN, Boone County, KY, Campbell County, KY, Kenton County, KY, Butler County, OH, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 70 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 6:06 PM EDT | TSTM WND DMG | 3 Nnw Burlington, KY | POWER POLES KNOCKED DOWN. |
| Apr 9, 6:08 PM EDT | HAIL 1.25 | Hebron, KY | |
| Apr 9, 6:10 PM EDT | TSTM WND DMG | Hebron, KY | SEVERAL POWER POLES SNAPPED AND DAMAGE IN THE CORNERSTONE SUBDIVISION TO SHEDS...SWING SETS...SHINGLES AND WINDOW SHUTTERS. |
| Apr 9, 6:10 PM EDT | HAIL 0.75 | Burlington, KY | REPORTED FROM BROADCAST MEDIA |
| Apr 9, 6:12 PM EDT | HAIL 0.88 | 2 W Delhi Township, OH | |
| Apr 9, 6:14 PM EDT | HAIL 1 | Delhi Township, OH | VIA TWITTER. NEAR ANDERSON FERRY AND DELHI PIKE. |
| Apr 9, 6:15 PM EDT | HAIL 1.25 | 1 Nw Downtown Cincinnat, OH | |
| Apr 9, 6:15 PM EDT | HAIL 1.5 | Delhi Township, OH | |
| Apr 9, 6:18 PM EDT | HAIL 1 | Hebron, KY | RELAYED BY BROADCAST MEDIA. |
| Apr 9, 6:20 PM EDT | HAIL 1 | Delhi Township, OH | |
| Apr 9, 6:21 PM EDT | TSTM WND GST 61 | 6 W Downtown Cincinnati, OH | HAIL COVERING THE GROUND |
| Apr 9, 6:21 PM EDT | HAIL 2 | 5 Nw Covington, OH | REPORTED NEAR 1ST AVE AND TALBERT STREET IN PRICE HILL. TIME OF EVENT ESTIMATED FROM RADAR. |
| Apr 9, 6:22 PM EDT | TSTM WND DMG | 4 Nnw Covington, OH | A TREE WAS DOWNED ON HARRISON AVE NEAR QUEEN CITY AVE. TIME ESTIMATED FROM RADAR. |
| Apr 9, 6:26 PM EDT | HAIL 1 | Delhi Township, OH | VIA TWITTER. NEAR ANDERSON FERRY AND DELHI PIKE. |
| Apr 9, 6:30 PM EDT | HAIL 0.5 | Madeira, OH | HAIL WITH 40MPH WIND GUSTS |
| Apr 9, 6:32 PM EDT | TSTM WND GST 46 | Kmwo Middletown Apt, OH | |
| Apr 9, 6:38 PM EDT | HAIL 0.75 | 3 Sw Montgomery, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:26 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
700
WUUS51 KILN 092157
SVRILN
INC029-047-115-KYC015-037-117-OHC017-061-092230-
/O.NEW.KILN.SV.W.0040.150409T2157Z-150409T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMILTON COUNTY IN SOUTHWEST OHIO...
BUTLER COUNTY IN SOUTHWEST OHIO...
CAMPBELL COUNTY IN NORTHERN KENTUCKY...
BOONE COUNTY IN NORTHERN KENTUCKY...
KENTON COUNTY IN NORTHERN KENTUCKY...
EASTERN DEARBORN COUNTY IN SOUTHEAST INDIANA...
SOUTHEASTERN FRANKLIN COUNTY IN SOUTHEAST INDIANA...
OHIO COUNTY IN SOUTHEAST INDIANA...
* UNTIL 630 PM EDT.
* AT 554 PM EDT...RADAR INDICATED SEVERE THUNDERSTORMS LOCATED ALONG
A LINE EXTENDING FROM WEST HARRISON TO BELLEVIEW...MOVING NORTHEAST
AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
* LOCATIONS IMPACTED INCLUDE...
CLEVES...
BURLINGTON...
FLORENCE...
COLERAIN TOWNSHIP...
ERLANGER...
DELHI TOWNSHIP...
HAMILTON...
CHEVIOT...
FORT MITCHELL...
TAYLOR MILL...
FAIRFIELD...
COVINGTON...
IN ADDITION...HOOVEN...ALERT...SCIPIO...HUEYS CORNERS...OKEANA...NEW
HAVEN...NORTH BEND AND GRANDVIEW ARE NEAR THE PATH OF THESE SEVERE
THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-74 BETWEEN MILE MARKERS 0 AND 19 IN OHIO...
I-71 BETWEEN MILE MARKERS 0 AND 17 IN OHIO...
I-75 BETWEEN MILE MARKERS 180 AND 191 IN KENTUCKY AND BETWEEN MILE
MARKERS 0 AND 28 IN OHIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3936 8491 3957 8463 3957 8437 3955 8437
3954 8433 3913 8436 3901 8446 3890 8488
3890 8492
TIME...MOT...LOC 2157Z 238DEG 36KT 3931 8476 3902 8481
HAIL...1.00IN
WIND...60MPH
$$
HATZOS3 follow-up statements
114
WWUS51 KILN 092207
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
607 PM EDT THU APR 9 2015
INC029-047-115-092216-
/O.CAN.KILN.SV.W.0040.000000T0000Z-150409T2230Z/
OHIO IN-FRANKLIN IN-DEARBORN IN-
607 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEARBORN...
SOUTHEASTERN FRANKLIN AND OHIO COUNTIES IN SOUTHEAST INDIANA HAS BEEN
CANCELLED...
THE STORMS HAVE MOVED EAST INTO BOONE AND HAMILTON COUNTIES.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3943 8482 3957 8463 3957 8437 3955 8437
3954 8433 3913 8436 3901 8446 3893 8477
3896 8483
TIME...MOT...LOC 2206Z 246DEG 37KT 3907 8471
$$
KYC015-037-117-OHC017-061-092230-
/O.CON.KILN.SV.W.0040.000000T0000Z-150409T2230Z/
KENTON KY-BOONE KY-CAMPBELL KY-BUTLER OH-HAMILTON OH-
607 PM EDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR HAMILTON...BUTLER...CAMPBELL...BOONE AND KENTON COUNTIES...
AT 603 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR HEBRON. THIS STORM HAS STRENGTHENED...AND IS NOW
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND 60 MPH WINDS. ANOTHER
SEVERE THUNDERSTORM IS LOCATED 6 MILES WEST OF HAMILTON...CAPABLE OF
PRODUCING ONE INCH HAIL AND 60 MPH WINDS. THESE STORMS ARE MOVING
NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
DAMAGING HAIL UP TO GOLF BALL SIZE...
LOCATIONS IMPACTED INCLUDE...
HARRISON...FLORENCE...ERLANGER...DELHI TOWNSHIP...FORT MITCHELL...
CHEVIOT...TAYLOR MILL...COLERAIN TOWNSHIP...COVINGTON...DOWNTOWN
CINCINNATI...NEWPORT AND UNIVERSITY OF CINCINNATI.
IN ADDITION...ADDYSTON...CVG AIRPORT...GRANDVIEW...ELSMERE...
SCIPIO...CONSTANCE...ALERT AND NEW HAVEN ARE NEAR THE PATH OF THIS
STORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-74 BETWEEN MILE MARKERS 1 AND 19 IN OHIO...
I-71 BETWEEN MILE MARKERS 0 AND 17 IN OHIO...
I-75 BETWEEN MILE MARKERS 180 AND 191 IN KENTUCKY AND BETWEEN MILE
MARKERS 0 AND 28 IN OHIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3943 8482 3957 8463 3957 8437 3955 8437
3954 8433 3913 8436 3901 8446 3893 8477
3896 8483
TIME...MOT...LOC 2206Z 246DEG 37KT 3907 8471
HAIL...1.75IN
WIND...60MPH
$$
HATZOS325
WWUS51 KILN 092213
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT THU APR 9 2015
KYC015-037-117-OHC017-061-092230-
/O.CON.KILN.SV.W.0040.000000T0000Z-150409T2230Z/
KENTON KY-BOONE KY-CAMPBELL KY-BUTLER OH-HAMILTON OH-
613 PM EDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR HAMILTON...BUTLER...CAMPBELL...BOONE AND KENTON COUNTIES...
AT 608 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED 2 MILES NORTHEAST OF HEBRON. THIS STORM REMAINS CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WILL
AFFECT SOUTHERN HAMILTON COUNTY...INCLUDING DOWNTOWN
CINCINNATI...BETWEEN NOW AND 630 PM.
ANOTHER SEVERE THUNDERSTORM IS LOCATED 4 MILES WEST OF
HAMILTON...AND IS CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER
AND 60 MPH WINDS.
THESE STORMS ARE MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
DOWNTOWN CINCINNATI...ERLANGER...DELHI TOWNSHIP...
FORT MITCHELL...CHEVIOT...COLERAIN TOWNSHIP...
TAYLOR MILL...COVINGTON...NEWPORT...
UNIVERSITY OF CINCINNATI...HIGHLAND HEIGHTS AND FORT THOMAS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-74 BETWEEN MILE MARKERS 4 AND 19 IN OHIO...
I-71 BETWEEN MILE MARKERS 0 AND 17 IN OHIO...
I-75 BETWEEN MILE MARKERS 181 AND 191 IN KENTUCKY AND BETWEEN MILE
MARKERS 0 AND 28 IN OHIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3957 8463 3957 8437 3955 8437 3954 8433
3913 8436 3901 8446 3898 8473 3906 8477
3946 8478
TIME...MOT...LOC 2211Z 247DEG 36KT 3909 8465
HAIL...1.75IN
WIND...60MPH
$$
HATZOS157
WWUS51 KILN 092227
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
627 PM EDT THU APR 9 2015
KYC015-037-117-OHC017-061-092236-
/O.EXP.KILN.SV.W.0040.000000T0000Z-150409T2230Z/
KENTON KY-BOONE KY-CAMPBELL KY-BUTLER OH-HAMILTON OH-
627 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON...BUTLER...
CAMPBELL...BOONE AND KENTON COUNTIES WILL EXPIRE AT 630 PM EDT...
ADDITIONAL SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED FOR PARTS
OF HAMILTON...CAMPBELL...AND BUTLER COUNTIES.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3957 8463 3957 8437 3955 8437 3954 8433
3913 8436 3901 8446 3898 8473 3906 8477
3946 8478
TIME...MOT...LOC 2226Z 247DEG 36KT 3915 8447
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 5:05 PM EDT, 52 minutes earlier.
Area forecast discussion, Apr 9, 5:05 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
505 PM EDT THU APR 9 2015
.SYNOPSIS...
OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT
AHEAD OF AN APPROACHING COLD FRONT. HIGH PRESSURE WILL BUILD INTO
THE AREA BEHIND THE FRONT ON FRIDAY. DRY AND SEASONABLE
TEMPERATURES ARE EXPECTED THROUGH THE FIRST PART OF THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INITIAL WAVE OF THUNDERSTORMS ASSOCIATED WITH MID LEVEL VORT MAX
IS SHIFTING OFF TO OUR EAST THIS AFTERNOON. AS WE GET ON THE BACK
SIDE OF THIS...EXPECT AT LEAST SOME LULL IN THE PCPN THROUGH LATE
AFTERNOON. HOWEVER...IN SOUTHERLY FLOW AND SOME SUNSHINE...TEMPERATURES
JUST TO OUR SOUTH HAVE PUSHED WELL INTO THE 80S THIS AFTERNOON. AS
A RESULT...SOME GOOD SURFACE BASED INSTABILITY IS IN PLACE JUST TO
OUR SOUTH AND THIS WILL LIKELY WORK UP INTO SOUTHERN PORTIONS OF
OUR FA THROUGH LATE AFTERNOON. WE ARE SEEING SOME ISOLATED TO
SCATTERED DEVELOPMENT OFF TO OUR SOUTHWEST AND THINK SOME OF THIS
COULD MAKE ITS WAY EASTWARD INTO OUR SOUTHERN FA OVER THE NEXT
FEW HOURS. AS A RESULT...WILL PLAN ON KEEPING SVR WATCH #40 UP IN
OUR AREA AT LEAST FOR THE NEXT COUPLE OF HOURS TO SEE HOW THINGS
PROGRESS. SHOWERS AND THUNDERSTORMS SHOULD THEN BECOME MORE
WIDESPREAD FROM WEST TO EAST LATER THIS EVENING INTO THE OVERNIGHT
HOURS AS BETTER FORCING ASSOCIATED WITH THE FRONT MOVES INTO OUR
AREA. SEVERE THREAT TONIGHT WILL BE DEPENDENT ON HOW MUCH
INSTABILITY WE WILL BE ABLE TO MAINTAIN AS WE HEAD INTO TONIGHT.
WOULD EXPECT TO SEE A WEAKENING TREND IN THE STORMS AS THEY WORK
THEIR WAY EAST TOWARD OUR AREA TONIGHT. HOWEVER...BOTH 0-1 KM AND
0-3 KM SHEAR PROFILES WILL REMAIN CONDUCIVE FOR SEVERE STORMS TO
MAKE THEIR WAY INTO OUR AREA ASSUMING WE ARE ABLE TO MAINTAIN
ENOUGH INSTABILITY. HEAVY RAIN WILL ALSO CONTINUE TO BE A
POSSIBILITY AS PWS REMAIN IN THE 1.25 TO 1.5 INCH RANGE AHEAD OF
THE FRONT. WILL CONTINUE WITH FFA THROUGH TONIGHT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
WE COULD SEE A FEW LINGERING SHOWERS OR THUNDERSTORMS ACROSS OUR
EAST INTO FRIDAY MORNING BEFORE DRIER AIR MOVES IN ON THE BACK
SIDE OF THE FRONT THROUGH THE DAY. IN SOME CAA...EXPECT HIGHS ON
FRIDAY ONLY IN THE LOW TO MID 60S. A FAIRLY STRONG SHORT WAVE WILL
PIVOT ACROSS THE SOUTHERN GREAT LAKES FRIDAY NIGHT WITH AN
ASSOCIATED LOW LEVEL TROUGH AXIS WORKING DOWN INTO OUR AREA.
MOISTURE IS FAIRLY LIMITED...BUT SUPPOSE WE COULD SEE A FEW LIGHT
SHOWERS DEVELOP ACROSS OUR FAR NORTH OVERNIGHT. SURFACE HIGH
PRESSURE WILL THEN BUILD INTO THE REGION WITH DRY CONDITIONS ON
SATURDAY. TEMPS COULD DROP DOWN INTO THE UPPER 30S BOTH FRIDAY
NIGHT AND/OR SATURDAY NIGHT WITH SOME RADIATIONAL COOLING. &&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
SURFACE HIGH PRESSURE WILL PUSH EAST SUNDAY ALLOWING CLOUDS AND
MOISTURE TO START THEIR RETURN TO THE AREA. ON MONDAY ANOTHER
DISTURBANCE WILL PUSH TO THE EAST ACROSS SOUTHERN CANADA BRINGING
ANOTHER COLD FRONT THROUGH THE AREA MONDAY EVENING. AHEAD OF THE
FRONT MOISTURE LEVELS CLIMB TO NEAR 1.40" ON THE GFS WITH THE BEST
UPPER LEVEL SUPPORT TO THE NORTH (AS SUPPORTED BY OMEGA FIELD).
SURFACE CONVERGENCE AND MOISTURE VALUES STILL LOOK GOOD ENOUGH TO
PROVIDE A CHANCE OF RAIN ACROSS THE AREA.
BEHIND THE FRONT TUESDAY MORNING HIGH PRESSURE WILL BRIEFLY MOVE
INTO THE AREA ALLOWING FOR TUESDAY TO DRY OUT A BIT. WEDNESDAY
MORNING ANOTHER SHORTWAVE WILL MOVE TO THE NORTHEAST BRINGING THE
CHANCE OF RAIN BACK TO THE AREA. SOUTHWEST FLOW IN THE UPPER LEVELS
WILL KEEP THE PATTERN ACTIVE THROUGH THURSDAY AS MULTIPLE UPPER
LEVEL DISTURBANCES MOVE OVERHEAD.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A PERIOD OF THUNDERSTORMS EXPECTED IN THE MODERATELY UNSTABLE AIRMASS
IN WARM SECTOR THIS AFTN. SOME OF THESE STORMS MAY CONTAIN HAIL
AND STRONG WIND GUSTS. HAVE CIGS AND VSBYS DROPPING INTO MVFR
CATEGORY IN THESE STORMS BUT IF A STRONG CORE GOES OVER ANY
AIRPORT THEN IFR CONDITIONS WILL BE OBSERVED. EXPECT A GENERAL LULL
IN CONVECTIVE ACTIVITY THIS EVENING WITH VFR CONDITIONS.
EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AHEAD OF A COLD
FRONT WHICH IS EXPECTED TO MOVE ACROSS ALL TERMINALS LATE TONIGHT.
A PERIOD OF MVFR CIGS IS EXPECTED IN THE WAKE OF THIS FRONT IN
LOW LEVEL CAA
SOUTHWEST WINDS WILL GUST UP TO 26 KTS THIS AFTN. WINDS SHOULD
DIMINISH SOMEWHAT TOWARDS 00Z WITH A LULL IN CONVECTIVE ACTIVITY.
IN THE WAKE OF THE SFC COLD FRONT EXPECT GUSTY WEST WINDS WITH
GUSTS UP TO 28 KTS FRIDAY.
.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...HAINES
AVIATION...ARHazardous weather outlook, Apr 9, 4:13 PM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 413 PM EDT THU APR 9 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-101200- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 413 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Apr 9, 4:05 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
405 PM EDT THU APR 9 2015
OHZ074-092030-
HOCKING OH-
405 PM EDT THU APR 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN HOCKING COUNTY
THROUGH 430 PM EDT...
AT 403 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM LOGAN TO ILESBORO...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN HOCKING COUNTY...INCLUDING UNION FURNACE...HAYDENVILLE...
OREVILLE...STARR...CARBON HILL AND MURRAY CITY.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3947 8216 3946 8217 3947 8227 3938 8229
3939 8250 3938 8255 3938 8259 3965 8246
3965 8237 3960 8237 3960 8226 3956 8225
3956 8215Local storm report, Apr 9, 4:20 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
420 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM LIGHTNING 2 SSE DOWNTOWN DAYTON 39.74N 84.18W
04/08/2015 MONTGOMERY OH BROADCAST MEDIA
*** 1 INJ *** A UNIVERSITY OF DAYTON STUDENT WAS STRUCK
BY LIGHTNING ON THE EVENING OF WEDNESDAY APRIL 8. THE
STUDENT HAS BEEN HOSPITALIZED WITH LIFE-THREATENING
INJURIES.
&&
HATZOSLocal storm report, Apr 9, 4:40 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
440 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL WAVERLY 39.13N 82.98W
04/09/2015 E0.88 INCH PIKE OH PUBLIC
&&
KCLocal storm report, Apr 9, 4:44 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL WAVERLY 39.13N 82.98W
04/09/2015 E0.88 INCH PIKE OH PUBLIC
&&
KCSpecial weather statement, Apr 9, 5:05 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
505 PM EDT THU APR 9 2015
INZ073>075-080-092130-
SWITZERLAND IN-OHIO IN-DEARBORN IN-RIPLEY IN-
505 PM EDT THU APR 9 2015
...A STRONG THUNDERSTORM WILL AFFECT RIPLEY...SOUTHERN DEARBORN...
OHIO AND SWITZERLAND COUNTIES THROUGH 530 PM EDT...
AT 504 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF REXVILLE...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VERSAILLES...OSGOOD...
MILAN...DILLSBORO AND AURORA.
ALSO...REXVILLE...NEW MARION...HOLTON...MOOREFIELD...PLEASANT...
BENHAM...AVONBURG...CROSS PLAINS...OTTER VILLAGE AND MOUNT STERLING
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3903 8545 3919 8533 3921 8489 3907 8489
3906 8490 3904 8489 3885 8489 3874 8521
3891 8521 3891 8544 3891 8545
HATZOSSpecial weather statement, Apr 9, 5:27 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
527 PM EDT THU APR 9 2015
INZ074-075-KYZ091-OHZ077-092200-
OHIO IN-DEARBORN IN-BOONE KY-HAMILTON OH-
527 PM EDT THU APR 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HAMILTON...
BOONE...DEARBORN AND OHIO COUNTIES THROUGH 600 PM EDT...
AT 525 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MOORES HILL TO BEAR BRANCH...MOVING NORTHEAST AT 45
MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DILLSBORO...RISING
SUN...BRIGHT...AURORA...GREENDALE...HIDDEN VALLEY...HARRISON...
LAWRENCEBURG...BURLINGTON AND CLEVES.
ALSO...COLD SPRINGS...BEAR BRANCH...FARMERS RETREAT...MANCHESTER...
MOUNT SINAI...MILTON...PATE...NEW ALSACE...HARTFORD AND DOVER ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3930 8494 3930 8464 3893 8473 3891 8513
3918 8507
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 5:05 PM EDT | Special Weather Statement | ILN | Dearborn, Ohio, Ripley, Switzerland | 25 min |
| Apr 9, 5:27 PM EDT | Special Weather Statement | ILN | Dearborn, Ohio | 33 min |
| Apr 8, 8:36 PM EDT | Special Weather Statement | ILN | Hamilton | 24 min |
| Apr 8, 8:38 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 3 hr |
| Apr 8, 8:43 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Madison, Miami, Union | 3 hr |
| Apr 8, 8:52 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Butler, Clermont, Clinton, Hamilton, Warren | 23 min |
| Apr 8, 9:03 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Hocking, Licking, Pickaway | 3 hr |
| Apr 8, 9:08 PM EDT | Areal Flood Advisory | ILN | Adams, Pike, Scioto | 5 hr |
| Apr 8, 9:39 PM EDT | Areal Flood Advisory | ILN | Clermont | 2 hr |
| Apr 8, 10:18 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 27 min |
| Apr 8, 10:46 PM EDT | Areal Flood Warning | ILN | Butler, Hamilton | 12 hr |
| Apr 9, 2:51 AM EDT | Special Weather Statement | ILN | Union | 24 min |
| Apr 9, 2:53 AM EDT | Special Weather Statement | ILN | Delaware, Union | 37 min |
| Apr 9, 3:47 AM EDT | Special Weather Statement | ILN | Fayette | 28 min |
| Apr 9, 4:25 AM EDT | Special Weather Statement | ILN | Madison | 35 min |
| Apr 9, 6:01 AM EDT | Areal Flood Advisory | ILN | Licking | 3 hr |
| Apr 9, 10:05 AM EDT | Special Weather Statement | ILN | Miami | 40 min |
| Apr 9, 10:41 AM EDT | Special Weather Statement | ILN | Champaign | 34 min |
| Apr 9, 11:49 AM EDT | Special Weather Statement | ILN | Shelby | 26 min |
| Apr 9, 1:48 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 27 min |
| Apr 9, 1:55 PM EDT | Special Weather Statement | ILN | Clinton | 35 min |
| Apr 9, 2:15 PM EDT | Special Weather Statement | ILN | Brown | 30 min |
| Apr 9, 2:24 PM EDT | Special Weather Statement | ILN | Brown | 36 min |
| Apr 9, 2:27 PM EDT | Special Weather Statement | ILN | Fayette | 33 min |
| Apr 9, 2:34 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Highland | 24 min |
| Apr 9, 2:41 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Highland, Pickaway, Ross | 34 min |
| Apr 9, 2:47 PM EDT | River Flood Warning | ILN | Pickaway | 64 hr |
| Apr 9, 2:58 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway, Ross | 32 min |
| Apr 9, 3:17 PM EDT | Special Weather Statement | ILN | Pike | 28 min |
| Apr 9, 3:27 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Ross, Scioto | 33 min |
| Apr 9, 3:28 PM EDT | Special Weather Statement | ILN | Fairfield | 32 min |
| Apr 9, 3:55 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 20 min |
| Apr 9, 4:05 PM EDT | Special Weather Statement | ILN | Hocking | 25 min |
| Apr 9, 6:21 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 39 min |
| Apr 9, 6:23 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble, Warren | 37 min |
| Apr 9, 6:46 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Miami, Montgomery | 22 min |
| Apr 9, 6:56 PM EDT | Special Weather Statement | ILN | Clinton | 34 min |
| Apr 9, 7:33 PM EDT | Special Weather Statement | ILN | Clinton | 27 min |
| Apr 8, 9:14 PM EDT | Areal Flood Advisory | ILN | Grant, Owen | 3 hr |
| Apr 8, 10:12 PM EDT | Special Weather Statement | ILN | Lewis, Mason | 33 min |
| Apr 9, 12:46 PM EDT | Special Weather Statement | ILN | Carroll | 29 min |
| Apr 9, 1:02 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin, Grant, Owen | 28 min |
| Apr 9, 1:19 PM EDT | Special Weather Statement | ILN | Greenup | 26 min |
| Apr 9, 1:28 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Owen and 1 more | 32 min |
| Apr 9, 2:02 PM EDT | Special Weather Statement | ILN | Grant, Owen | 28 min |
| Apr 9, 2:49 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen, Pendleton | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Severe Thunderstorm Warnings in Kentucky, 2015Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.